Alert archive / Tennessee / Wind Advisories in 2016

Wind Advisory 11, NWS Morristown, TN

April 7, 201623 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Apr 7, 2016, 3:25 AM EDT for 23 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 7, 2016, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2016, 3:25 AM EDT (07:25 UTC)
In effect from
Apr 7, 2016, 11:00 AM EDT
Expired
Apr 7, 2016, 8:00 PM EDT
In force
9 hr
Issued by
NWS Morristown, TN
All 30 counties

Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS74 KMRX 070725
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 AM EDT THU APR 7 2016

...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MUCH OF THE REGION
TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL BUILD SLOWLY EAST ACROSS THE
EASTERN UNITED STATES TODAY. THE GRADIENT OF PRESSURE BETWEEN THE
LOW OVER THE EASTERN GREAT LAKES AND HIGHER PRESSURE OVER THE LOWER
MISSISSIPPI VALLEY THROUGH THE WESTERN STATES WILL RESULT IN STRONG
WEST TO NORTHWEST WINDS ACROSS THE REGION TODAY.

TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-071530-
/O.NEW.KMRX.WI.Y.0011.160407T1500Z-160408T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-
LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
325 AM EDT THU APR 7 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* EVENT...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH LOCAL GUSTS
  AS HIGH AS 40 MPH CAN BE EXPECTED AT TIMES

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY IN
  HIGHER PROFILE VEHICLES. SMALL BRANCHES AND SOME WEAKER TREES MAY
  BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
839 
WWUS74 KMRX 071441
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 AM EDT THU APR 7 2016

...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MUCH OF THE REGION
TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL BUILD SLOWLY EAST ACROSS THE
EASTERN UNITED STATES TODAY. THE GRADIENT OF PRESSURE BETWEEN THE
LOW OVER THE EASTERN GREAT LAKES AND HIGHER PRESSURE OVER THE
LOWER MISSISSIPPI VALLEY THROUGH THE WESTERN STATES WILL RESULT
IN STRONG SOUTHWEST TO WEST WINDS ACROSS THE REGION TODAY.

TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-080000-
/O.CON.KMRX.WI.Y.0011.160407T1500Z-160408T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-
LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
1041 AM EDT THU APR 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* EVENT...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN
  EXCESS OF 40 MPH CAN BE EXPECTED AT TIMES

* TIMING...THROUGH EARLY EVENING.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY IN
  HIGHER PROFILE VEHICLES. BRANCHES AND SOME WEAKER TREES MAY BE
  DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
029 
WWUS74 KMRX 071931
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT THU APR 7 2016

...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MUCH OF THE REGION
TODAY...

...FREEZING TEMPERATURES EXPECTED ACROSS THE HIGHER ELEVATIONS
TONIGHT AND WILL BE POSSIBLE ACROSS MUCH OF THE AREA FRIDAY
NIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL BUILD SLOWLY EAST ACROSS THE
EASTERN UNITED STATES TODAY. THE GRADIENT OF PRESSURE BETWEEN THE
LOW OVER THE EASTERN GREAT LAKES AND HIGHER PRESSURE OVER THE
LOWER MISSISSIPPI VALLEY THROUGH THE WESTERN STATES WILL RESULT
IN STRONG SOUTHWEST TO WEST WINDS ACROSS THE REGION TODAY.

COLDER AIR WILL PUSH INTO THE AREA TONIGHT...BRINGING TEMPERATURES
BELOW FREEZING TO THE HIGHER ELEVATIONS OF THE MOUNTAINS ACROSS
SOUTHWEST VIRGINIA...EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH
CAROLINA. ANOTHER SURGE OF COLDER AIR CAN BE EXPECTED FRIDAY NIGHT
WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE. 

TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-080345-
/O.NEW.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/
/O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
/O.CON.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...JONESVILLE...
WISE...NORTON...GATE CITY...LEBANON...ABINGDON
331 PM EDT THU APR 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED...IN EFFECT FROM LATE FRIDAY
NIGHT THROUGH SATURDAY MORNING.

* EVENT...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN
  EXCESS OF 40 MPH CAN BE EXPECTED AT TIMES. TEMPERATURES WILL DIP
  BELOW FREEZING ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS
  TONIGHT...WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE
  FRIDAY NIGHT.  

* TIMING...WINDS WILL BE STRONG THROUGH EARLY EVENING. FREEZING
  TEMPERATURES POSSIBLE BEGINNING AFTER MIDNIGHT TONIGHT AND
  CONTINUING UNTIL MID MORNING FRIDAY...THEN AGAIN LATE FRIDAY
  NIGHT INTO SATURDAY MORNING. 

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY IN
  HIGHER PROFILE VEHICLES. BRANCHES AND SOME WEAKER TREES MAY BE
  DOWNED. SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR
  KILLED BY THE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

NCZ060-061-TNZ087-080345-
/O.NEW.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/
/O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
331 PM EDT THU APR 7 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED...IN EFFECT FROM LATE FRIDAY
NIGHT THROUGH SATURDAY MORNING.

* EVENT...TEMPERATURES WILL DIP BELOW FREEZING ACROSS THE HIGHER
  ELEVATIONS OF THE MOUNTAINS TONIGHT...WITH MORE WIDESPREAD
  FREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT.

* TIMING...BEGINNING AFTER MIDNIGHT TONIGHT AND CONTINUING UNTIL
  MID MORNING FRIDAY...THEN AGAIN LATE FRIDAY NIGHT INTO SATURDAY
  MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>017-035>040-042-044-046-067>071-073-080345-
/O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
/O.CON.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE
331 PM EDT THU APR 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

* EVENT...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN 
  EXCESS OF 40 MPH CAN BE EXPECTED AT TIMES 

* TIMING...WINDS WILL BE STRONG THROUGH EARLY EVENING. FREEZING
  TEMPERATURES WILL BE POSSIBLE LATE FRIDAY NIGHT UNTIL MID MORNING
  SATURDAY.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY 
  IN HIGHER PROFILE VEHICLES. BRANCHES AND SOME WEAKER TREES MAY 
  BE DOWNED. SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR
  KILLED BY THE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ081>083-098-080345-
/O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
SEQUATCHIE-BLEDSOE-RHEA-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...JASPER
331 PM EDT THU APR 7 2016 /231 PM CDT THU APR 7 2016/

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

* EVENT...FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE AREA.

* TIMING...LATE FRIDAY NIGHT UNTIL MID MORNING SATURDAY. 

* IMPACTS...SENSITIVE PLANTS THAT ARE LEFT UNPROTECTED MAY BE
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$
343 
WWUS74 KMRX 080021
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
821 PM EDT THU APR 7 2016

...WINDS SUBSIDING ACROSS THE REGION...

...FREEZING TEMPERATURES EXPECTED ACROSS THE HIGHER ELEVATIONS
TONIGHT AND WILL BE POSSIBLE ACROSS MUCH OF THE AREA FRIDAY
NIGHT...

.WINDS ARE EXPECTED TO CONTINUE TO SUBSIDE OVERNIGHT ALLOWING THE
WIND ADVISORY FOR PARTS OF THE AREA TO EXPIRE.

COLDER AIR WILL PUSH INTO THE AREA TONIGHT...BRINGING
TEMPERATURES BELOW FREEZING TO THE HIGHER ELEVATIONS OF THE
MOUNTAINS OF SOUTHWEST VIRGINIA...EAST TENNESSEE MOUNTAINS AND
SOUTHWEST NORTH CAROLINA. ANOTHER SURGE OF COLDER AIR CAN BE
EXPECTED FRIDAY NIGHT WITH MORE WIDESPREAD FREEZING TEMPERATURES
POSSIBLE.

TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-080830-
/O.EXP.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/
/O.CON.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/
/O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...JONESVILLE...
WISE...NORTON...GATE CITY...LEBANON...ABINGDON
821 PM EDT THU APR 7 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...
...WIND ADVISORY HAS EXPIRED...

* EVENT...TEMPERATURES WILL DIP BELOW FREEZING ACROSS THE HIGHER
  ELEVATIONS OF THE MOUNTAINS TONIGHT...WITH MORE WIDESPREAD
  FREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT.

* TIMING...FREEZING TEMPERATURES POSSIBLE BEGINNING AFTER MIDNIGHT
  TONIGHT AND CONTINUING UNTIL MID MORNING FRIDAY...THEN AGAIN LATE
  FRIDAY NIGHT INTO SATURDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR
  KILLED BY THE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>017-035>040-042-044-046-067>071-073-080830-
/O.EXP.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/
/O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE
821 PM EDT THU APR 7 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...
...WIND ADVISORY HAS EXPIRED...

* EVENT...COLDER AIR WILL CONTINUE TO POUR INTO THE REGION.
  FREEZING TEMPERATURES ARE POSSIBLE FOR FRIDAY NIGHT. 

* TIMING...LATE FRIDAY NIGHT THROUGH MID MORNING SATURDAY. 

* IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR
  KILLED BY THE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

NCZ060-061-TNZ087-080830-
/O.CON.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/
/O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
821 PM EDT THU APR 7 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* EVENT...TEMPERATURES WILL DIP BELOW FREEZING ACROSS THE HIGHER 
  ELEVATIONS OF THE MOUNTAINS TONIGHT...WITH MORE WIDESPREAD 
  FREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT. 

* TIMING...BEGINNING AFTER MIDNIGHT TONIGHT AND CONTINUING UNTIL 
  MID MORNING FRIDAY...THEN AGAIN LATE FRIDAY NIGHT INTO 
  SATURDAY MORNING. 

* IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ081>083-098-080830-
/O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/
SEQUATCHIE-BLEDSOE-RHEA-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...JASPER
821 PM EDT THU APR 7 2016 /721 PM CDT THU APR 7 2016/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* EVENT...FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE AREA.

* TIMING...LATE FRIDAY NIGHT UNTIL MID MORNING SATURDAY.

* IMPACTS...SENSITIVE PLANTS THAT ARE LEFT UNPROTECTED MAY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 7, 1:34 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 7, 1:34 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
134 AM EDT THU APR 7 2016

.AVIATION...STILL SOME LIGHT SHOWERS LEFT JUST AHEAD OF A COLD
FRONT MAKING ITS WAY TOWARD THE APPALACHIANS. VISIBILITY IN LIGHT
RAIN SHOWERS AND CEILING HEIGHT MAY STAY IN THE VFR CATEGORY
THROUGH THE TAIL END OF THE FRONTAL PASSAGE INTO THE EARLY DAYLIGHT
HOURS. ANOTHER DISTURBANCE DROPS INTO THE REGION FROM THE MIDWEST
GENERATING SOME SCATTERED LIGHT SHOWERS DURING THE DAY. AGAIN
FLIGHT WEATHER MAY STAY VFR WITH THIS MINOR SYSTEM DESPITE A FEW
SHOWERS IN THE VICINITY OF EACH TERMINAL. STILL A LOT OF WIND
ENERGY AROUND WITH WESTERLY FLOW AROUND FIFTEEN KNOTS WITH HIGHER
GUSTS.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Apr 6, 3:08 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EDT WED APR 6 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-071915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
308 PM EDT WED APR 6 2016 /208 PM CDT WED APR 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON AND EVENING
AS RELATIVE HUMIDITY VALUES FALL TO BETWEEN 20 AND 30 PERCENT IN
MANY LOCATIONS WITH A SOUTHERLY BREEZE AROUND 10 TO 20 MPH WITH
SOME HIGHER GUSTS.

SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED AHEAD OF AN
APPROACHING COLD FRONT THIS EVENING. AN ISOLATED SEVERE STORM
CANNOT BE RULED OUT MAINLY SOUTHERN PLATEAU AND SOUTHEAST
TENNESSEE...WITH DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE THIS WEEKEND.
TEMPERATURES WILL DIP BELOW 30 DEGREES IN NORTHEAST TENNESSEE AND
SOUTHWEST VIRGINIA...THE NORTHERN CUMBERLAND PLATEAU AND EASTERN
TENNESSEE MOUNTAINS FRIDAY NIGHT AND FROST WILL BE POSSIBLE IN
OTHER LOCATIONS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR
SATURDAY NIGHT WITH MOST LOCATIONS EXPERIENCING BELOW FREEZING
TEMPERATURES. SOME SNOW ACCUMULATIONS MAY ALSO BE POSSIBLE IN THE
MOUNTAINS...MAINLY ABOVE 2500 FEET...FROM THURSDAY NIGHT THROUGH
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:18 PM EDTSpecial Weather StatementMRXBledsoe, Hamilton, Marion, Rhea, Sequatchie42 min
Apr 6, 8:27 PM EDTSpecial Weather StatementMRXMorgan, Scott33 min
Apr 6, 8:50 PM EDTSpecial Weather StatementMRXLoudon, Roane25 min
Apr 6, 9:01 PM EDTSpecial Weather StatementMRXBradley, Hamilton, McMinn, Meigs, Polk, Rhea44 min
Apr 6, 9:07 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Morgan, Scott53 min
Apr 7, 3:31 PM EDTFreeze WatchMRXAnderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 22 more12 hr
Apr 7, 3:31 PM EDTFreeze WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more18 hr

Nearby

Wind Advisories in Tennessee, 2016Wind Advisories in Virginia, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.